Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

July 10, 2020Dooly County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 10, 2020, 3:13 PM EDT for Dooly County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2020, 3:13 PM EDT (19:13 UTC)
Expired
Jul 10, 2020, 3:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Wind
50

County Dooly County, GA

The radar

The Robins AFB radar (KJGX), 80 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 627 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
627 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
789 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

520 
WWUS82 KFFC 101913
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
313 PM EDT Fri Jul 10 2020
 
GAZ093-104-105-101945-
Macon GA-Dooly GA-Sumter GA-
313 PM EDT Fri Jul 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON...WESTERN
DOOLY AND NORTHEASTERN SUMTER COUNTIES UNTIL 345 PM EDT...

At 313 PM EDT...a strong thunderstorm was near Pennington, or near
Oglethorpe...moving southeast at 15 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Unadilla, Montezuma, Byromville, Pinehurst, Andersonville, Lilly,
Dooling, Andersonville National Historic, Drayton, Clearview, Flint
River Wma and Pennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3222 8415 3232 8398 3225 8369 3201 8399
TIME...MOT...LOC 1913Z 327DEG 11KT 3220 8405 

WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 2:50 PM EDT, 23 minutes earlier.

Area forecast discussion, Jul 10, 2:50 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
250 PM EDT Fri Jul 10 2020

.SHORT TERM /Tonight through Saturday Night/...

Northwesterly flow persists across the region as an upper level
trough shifts east over the Mid Atlantic region and Tropical
Storm Fay continues to push northward along the mid-Atlantic coast
and into New England. Weak impulses continue to traverse the
northwest upper flow across the forecast area. With ample moisture
remaining in place over the area, scattered diurnally driven
convection is ongoing across north and central Georgia, with the
greatest thunderstorm chances expected in the mid to late
afternoon today before diminishing in the evening hours. However,
rain chances are a little lower than the previous several days,
with the highest PoPs in the 30-40 percent range. While widespread
severe weather is not expected, a few storms could become strong,
and capable of producing gusty winds, locally heavy rain, and
frequent lightning.

Model guidance continues to indicate a drier airmass setting up over
the area beginning this evening and through the remainder of the
period. This drier air will keep rain chances to a minimum on
Saturday and keep mostly clear to clear skies during the overnight
hours, allowing for cooler than normal low temperatures over north
Georgia. In contrast, High temperatures of 1-4 degrees above normal,
in the low 90s in north Georgia and mid 90s in central Georgia, are
expected this afternoon and Saturday afternoon. Dewpoints today are
furthermore in the mid to upper 70s as a result of deep moisture
over the area. As a result, heat indices are climbing into the 100-
105 range across the majority of our area this afternoon. In spite
of above average temperatures again on Saturday, drier conditions
will serve to mitigate heat index concerns.

King

.LONG TERM /Sunday through Friday/...

At this point, models are suggesting that an MCS is likely over the
SE at some point on Sunday into Monday. Both the SPC and local model
guidance suggest that the severe parameters that support a favorable
environment for such a system have remained in place. Mid level
lapse rates still range from 7 to 7.5 C/KM and strong daytime
heating combined with some decent bulk shear in NW Georgia are
enough to place us in a Marginal Risk for Sunday.

By Tuesday, the ridge in the SW begins to move East and we begin to
flatten out, taking on a more westerly flow. Some strong ridging
brings in abundant dry air aloft which will shut down afternoon
thunderstorms for most of Wednesday and Thursday afternoon. By
Friday though, high pressure settles over us and the flow becomes
zonal. With the moisture return and no steering pulse convection
should start up again and continue into next weekend.

The heat will continue through the rest of the forecast period.
Temperatures in the low to mid 90s climbing into the mid 90s across
the entire CWA by late next week. Widespread heat indices in the low
100s will be likely

Vaughn

&&

.AVIATION...
18Z Update...
A SCT-BKN cu field at 030-040 is in place across north and central
Georgia and is expected to persist through the afternoon hours
today. Scattered convection has begun to develop and is expected to
increase in coverage in the mid to late afternoon. A TEMPO for TSRA
has been introduced at the metro ATL sites from 19-23Z. Some MVFR
ceilings are also possible where thunderstorms occur. W to NW winds
through the period will start out at 5-8 kts before increasing to 9-
13 kts across the area on Saturday afternoon after 16Z.

//ATL Confidence...18Z Update...
Medium confidence on the timing and coverage of TSRA
High confidence on all other elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  94  69  95 /  20   0   0  30
Atlanta         71  92  71  92 /  20   0   5  40
Blairsville     65  85  64  85 /  30   0   5  50
Cartersville    69  92  68  92 /  20   0   5  40
Columbus        75  95  72  98 /  10   0   5  40
Gainesville     70  90  69  91 /  20   0   5  40
Macon           74  95  70  96 /  20   0   0  30
Rome            69  92  69  92 /  10   0  10  50
Peachtree City  71  92  69  95 /  20   0   5  40
Vidalia         76  96  73  98 /  30  10   5  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...King
LONG TERM....Vaughn
AVIATION...King
Hazardous weather outlook, Jul 10, 11:49 AM EDT, 3 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1149 AM EDT Fri Jul 10 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1149 AM EDT Fri Jul 10 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected over north and central Georgia
this afternoon and evening. A few storms will be strong with
gusty winds, frequent lightning and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Isolated thunderstorms are possible over portions of central
Georgia, east and south of Macon, Saturday afternoon and early
evening.

Scattered afternoon and evening thunderstorms are expected
Sunday. A few storms will be strong to severe with strong to
damaging winds, frequent lightning and locally heavy rainfall

Isolated to scattered thunderstorms are expected Monday through
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Jul 10, 11:02 AM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1102 AM EDT FRI JUL 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     2 SE MOUNTAIN PARK      33.82N  84.11W
07/09/2020                   GWINNETT           GA   EMERGENCY MNGR

            GWINNETT COUNTY EMERGENCY MANAGEMENT REPORTED POWER
            LINES BLOWN DOWN IN THE 5200 BLOCK OF VIVID DRIVE SW IN
            STONE MOUNTAIN.

&&

EVENT NUMBER FFC2000876

20
Special weather statement, Jul 10, 3:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
313 PM EDT Fri Jul 10 2020

GAZ093-104-105-101945-
Macon GA-Dooly GA-Sumter GA-
313 PM EDT Fri Jul 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON...WESTERN
DOOLY AND NORTHEASTERN SUMTER COUNTIES UNTIL 345 PM EDT...

At 313 PM EDT...a strong thunderstorm was near Pennington, or near
Oglethorpe...moving southeast at 15 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Unadilla, Montezuma, Byromville, Pinehurst, Andersonville, Lilly,
Dooling, Andersonville National Historic, Drayton, Clearview, Flint
River Wma and Pennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3222 8415 3232 8398 3225 8369 3201 8399
TIME...MOT...LOC 1913Z 327DEG 11KT 3220 8405

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:10 PM EDTSpecial Weather StatementFFCHenry35 min
Jul 9, 8:32 PM EDTSpecial Weather StatementFFCUpson28 min
Jul 10, 3:27 PM EDTSpecial Weather StatementFFCHall33 min
Jul 10, 3:45 PM EDTSpecial Weather StatementFFCDooly30 min
Jul 10, 3:46 PM EDTSpecial Weather StatementFFCCherokee29 min
Jul 10, 4:00 PM EDTSevere Thunderstorm WarningFFCCherokee, Fulton30 min
Jul 10, 4:05 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Sumter40 min
Jul 10, 4:23 PM EDTSpecial Weather StatementFFCCrawford37 min
Jul 10, 4:31 PM EDTSpecial Weather StatementFFCGwinnett29 min
Jul 10, 4:39 PM EDTSpecial Weather StatementFFCButts36 min
Jul 10, 5:00 PM EDTSpecial Weather StatementFFCClarke, Oconee30 min
Jul 10, 5:34 PM EDTSpecial Weather StatementFFCJones26 min
Jul 10, 6:17 PM EDTSpecial Weather StatementFFCMorgan28 min
Jul 10, 6:19 PM EDTSpecial Weather StatementFFCWilkes26 min
Jul 10, 6:21 PM EDTSpecial Weather StatementFFCWilkinson24 min
Jul 10, 6:39 PM EDTSevere Thunderstorm WarningFFCWilkes36 min
Jul 10, 6:41 PM EDTSpecial Weather StatementFFCJasper, Newton34 min
Jul 10, 6:48 PM EDTSevere Thunderstorm WarningFFCJasper, Newton27 min
Jul 10, 7:23 PM EDTSpecial Weather StatementFFCGreene37 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.